Computational Mathematics and Mathematical Physics

, Volume 58, Issue 12, pp 1989–2001 | Cite as

Existence, Asymptotics, Stability and Region of Attraction of a Periodic Boundary Layer Solution in Case of a Double Root of the Degenerate Equation

  • V. F. ButuzovEmail author
  • N. N. NefedovEmail author
  • L. Recke
  • K. R. Schneider


For a singularly perturbed parabolic problem with Dirichlet conditions we prove the existence of a solution periodic in time and with boundary layers at both ends of the space interval in the case that the degenerate equation has a double root. We construct the corresponding asymptotic expansion in the small parameter. It turns out that the algorithm of the construction of the boundary layer functions and the behavior of the solution in the boundary layers essentially differ from that ones in case of a simple root. We also investigate the stability of this solution and the corresponding region of attraction.


singularly perturbed reaction-diffusion equation double root of the degenerate equation initial boundary value problem asymptotic expansion asymptotically stable periodic solution region of attraction 



This work is supported by RFBR, pr. N 16-01-00437, N 15-01-04619, by the DFG grant RE1336/1-1 and by the program of cooperation of the Moscow State University and the Humboldt University of Berlin.


  1. 1.
    P. Hess, Periodic-Parabolic Boundary Value Problems and Positivity, Pitman Research Notes in Math, Ser. 247 (Longman Scientific & Technical, Harlow, 1991).Google Scholar
  2. 2.
    A. B. Vasil’eva and V. F. Butuzov, Asymptotic Methods in the Theory of Singular Perturbations (Vysshaya Shkola, Moscow, 1990) [in Russian].zbMATHGoogle Scholar
  3. 3.
    A. B. Vasil’eva, V. F. Butuzov, and N. N. Nefedov, “Singularly perturbed problems with boundary and internal layers,” Proc. Steklov Inst. Math. 268, 258–273 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    V. F. Butuzov, N. N. Nefedov, L. Recke, and K. R. Schneider, “Existence and stability of solutions with periodically moving weak internal layers,” J. Math. Anal. Appl. 348, 508–517 (2008).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    V. F. Butuzov, N. N. Nefedov, L. Recke, and K. R. Schneider, “Region of attraction of a periodic solution to a singularly perturbed parabolic problem,” Appl. Anal. 91 (7), 1265–1277 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    V. F. Butuzov, “On periodic solutions to singularly perturbed parabolic problems in the case of multiple roots of the degenerate equation,” Comput. Math. Math. Phys. 51 (1), 40–50 (2011).MathSciNetCrossRefGoogle Scholar
  7. 7.
    V. F. Butuzov, N. N. Nefedov, L. Recke, and K. R. Schneider, “Periodic solutions with a boundary layer of reaction-diffusion equations with singularly perturbed Neumann boundary conditions,” Int. J. Bif. Chaos 24 (8), Article ID 1440019 (2014).Google Scholar
  8. 8.
    V. F. Butuzov, N. N. Nefedov, L. Recke, and K. R. Schneider, “On a singularly perturbed initial value problem in the case of a double root of the degenerate equation,” Nonlinear Anal. 83, 1–11 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    V. F. Butuzov, “On the special properties of the boundary layer in singularly perturbed problems with multiple root of the degenerate equation,” Math. Notes 94 (1), 60–70 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    C. V. Pao, Nonlinear Parabolic and Elliptic Equations (Plenum, New York, 1992).zbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Faculty of Physics, Moscow State UniversityMoscowRussia
  2. 2.HU Berlin, Institut für MathematikBerlin-AdlershofGermany
  3. 3.Weierstrass Institute for Applied Analysis and StochasticsBerlinGermany

Personalised recommendations